Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 72, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 2, 2004, 11:14 AM CDT for Scott County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 11:14 AM CDT (16:14 UTC)
- Expired
- Jul 2, 2004, 1:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Scott County, AR
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 021617 FFWLIT ARC127-021815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1114 AM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SCOTT COUNTY IN WESTERN ARKANSAS * UNTIL 115 PM CDT * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES AS MUCH AS ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER PARTS OF NORTHERN SCOTT COUNTY IN THE PAST HOUR. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THE NEXT HOUR WHICH WILL LIKELY LEAD TO FLASH FLOODING. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3501 9375 3473 9384 3474 9430 3504 9420 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 11:10 AM CDT, 4 minutes earlier.
Area forecast discussion, Jul 2, 11:10 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1110 AM CDT FRI JUL 2 2004 .DISCUSSION... MCS CONTS TO AFFECT A GOOD PART OF NWRN AR OF LATE MORNING. OUTFLOW BNDRY AHEAD OF THIS SYSTEM IS NOW WORKING INTO CNTRL AR...WITH SCTD SHRA/TSRA NOTED ALONG IT. ADJUSTED POPS FOR THIS AFTN BASED ON EXPECTED TRENDS WITH REMNANTS OF MCS. HAVE A FF WATCH GOING FOR TODAY AND WILL CONT TO MONITOR FOR HEAVY RAINFALL. ADDITIONAL CONVECTION EXPECTED TO FORM OVER OK LATER TODAY AND LOOKS LIKE ANOTHER ROUND OF STORMS COULD AFFECT OUR FA TONIGHT. MAY HAVE TO EXTEND FF WATCH INTO TNGT FOR AT LEAST PARTS OF THE AREA. LOWERED MAX TEMPS TODAY FOR NRN AND CNTRL AREAS WHERE CLOUDS AND RAINFALL WILL PERSIST. UPDATED GRIDS AND ZONES ALREADY OUT. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047... ARZ052>057...ARZ062>069. && 44
Hazardous weather outlook, Jul 2, 8:15 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT FRI JUL 2 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS MUCH OF WESTERN AND NORTHERN ARKANSAS TODAY. BOUNDARIES LEFT OVER FROM THIS CONVECTION WILL AID IN NEW SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. DUE TO THE SLOW MOVEMENT OF ANY STORMS...AND THE COPIOUS MOISTURE IN THE AIR...HEAVY RAINFALL IS POSSIBLE WITH ANY STORM THAT DEVELOPS TODAY AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF ARKANSAS DUE TO THE POTENTIAL OF RAINFALL AMOUNTS OVER 2 INCHES. THIS WILL LEAD TO FLOODING OF LOW LYING AREAS TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE AROUND THE MAIN UPPER LEVEL LOW TODAY...AND WILL GENERATE SHOWERS AND THUNDERSTORMS IN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER ALL SECTIONS OF ARKANSAS TODAY AND TONIGHT. AS THIS ENERGY INTERACTS WITH MOISTURE OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS WITH THIS FEATURE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LEFTOVER BOUNDARIES FROM STORMS FRIDAY WILL HELP TO TRIGGER NEW STORMS SATURDAY. MUCH OF THE STATE IS IN A SLIGHT RISK OF SEVERE STORMS SATURDAY...AS A COLD FRONT INTERACTS WITH MOISTURE OVER THE STATE. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH SEVERE WEATHER. FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE STATE WEDNESDAY...BRINGING A BETTER CHANCE OF THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 38
In the hours before
Local storm report, Jul 2, 10:06 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1006 AM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD MONTONGO 33.73N 91.82W
07/01/2004 DREW AR DEPT OF HIGHWAYS
NUMEROUS ROADS UNDER WATER AND CLOSED IN AND NEAR
MONTONGO.
&&
56The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:12 PM CDT | Flash Flood Warning | LZK | Yell | 118 min |
| Jul 2, 2:55 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.